RALPH S. GOLDSMITH, M.D.; SIDNEY H. INGBAR, M.D.
To the Editor: We have read with great interest the report by Drs. Shackney and Hasson describing the occurrence in two patients of hypocalcemia, hypotension, oliguria, and death as a complication of the rapid intravenous infusion of phosphate salts in the treatment of hypercalcemia (Ann. Intern. Med. 66: 906, 1967). Almost simultaneously, Breuer and LeBauer (1) have reported in the May 1967 issue of the Journal of Clinical Endocrinology and Metabolism an additional patient in whom a similar outcome was observed.
In view of these adverse effects, it appeared propitious to describe briefly the results of our continuing experience with
Learn more about subscription options.
Register Now for a free account.
GOLDSMITH RS, INGBAR SH. PHOSPHATE, SULFATE, AND HYPERCALCEMIA. Ann Intern Med. 1967;67:463–464. doi: 10.7326/0003-4819-67-2-463
Download citation file:
Published: Ann Intern Med. 1967;67(2):463-464.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only